Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 25, 2016, 10:25 PM CDT for Zapata County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 10:25 PM CDT (03:25 UTC)
- Expired
- Sep 26, 2016, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WGUS54 KBRO 260325
FFWBRO
TXC505-260615-
/O.NEW.KBRO.FF.W.0014.160926T0325Z-160926T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1025 PM CDT SUN SEP 25 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 115 AM CDT
* AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS ZAPATA COUNTY.
THESE STORMS WILL CONTINUE TO PRODUCE RAINFALL RATES OF TWO TO
THREE INCHES AN HOUR IN SOME LOCATIONS. THE ZAPATA COUNTY SHERIFFS
OFFICE REPORTED SEVERAL FLOODED VEHICLES IN THE TOWN OF ZAPATA
COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...
MORALES-SANCHEZ...LAS PALMAS...ESCOBAS...
ZAPATA HIGH SCHOOL AND ZAPATA COUNTY PUBLIC LIBRARY.
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9938
2727 9933 2727 9896 2679 9896 2660 9913
2657 9917 2667 9920 2672 9921 2675 9924
2685 9927 2687 9932 2692 9932 2694 9939
2696 9939 2698 9938 2703 9945 2706 9945
$$
SPEECE3 follow-up statements
054
WGUS74 KBRO 260438
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1138 PM CDT SUN SEP 25 2016
TXC505-260615-
/O.CON.KBRO.FF.W.0014.000000T0000Z-160926T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
1138 PM CDT SUN SEP 25 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
ZAPATA COUNTY...
AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN PERSISTING ACROSS
MOST OF ZAPATA COUNTY. DOPPLER RADAR ESTIMATES THAT FROM 3 TO 6
INCHES OF RAIN HAS ALREADY FALLEN OVER MUCH OF ZAPATA COUNTY WITH
ISOLATED AREAS NEAR FALCON RESERVOIR POSSIBLY RECEIVING HIGHER
AMOUNTS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...
MORALES-SANCHEZ...LAS PALMAS...ESCOBAS...
ZAPATA HIGH SCHOOL AND ZAPATA COUNTY PUBLIC LIBRARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9938
2727 9933 2727 9896 2679 9896 2660 9913
2657 9917 2667 9920 2672 9921 2675 9924
2685 9927 2687 9932 2692 9932 2694 9939
2696 9939 2698 9938 2703 9945 2706 9945
$$
SPEECE439
WGUS74 KBRO 260551
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1251 AM CDT MON SEP 26 2016
TXC505-260615-
/O.CON.KBRO.FF.W.0014.000000T0000Z-160926T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
1251 AM CDT MON SEP 26 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
ZAPATA COUNTY...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN PERSISTING ACROSS THE
SOUTHERN PORTIONS OF ZAPATA COUNTY. DOPPLER RADAR ESTIMATES THAT
FROM 3 TO 6 INCHES OF RAIN HAS ALREADY FALLEN OVER MUCH OF ZAPATA
COUNTY WITH ISOLATED AREAS NEAR THE FALCON RESERVOIR POSSIBLY
RECEIVING LOCALLY HIGHER AMOUNTS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...MEDINA...ZAPATA MIDDLE
SCHOOL... MORALES-SANCHEZ...LAS PALMAS...ESCOBAS... ZAPATA HIGH
SCHOOL AND ZAPATA COUNTY PUBLIC LIBRARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9938
2727 9933 2727 9896 2679 9896 2660 9913
2657 9917 2667 9920 2672 9921 2675 9924
2685 9927 2687 9932 2692 9932 2694 9939
2696 9939 2698 9938 2703 9945 2706 9945
$$
SPEECE411
WGUS74 KBRO 260619
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
119 AM CDT MON SEP 26 2016
TXC505-260627-
/O.EXP.KBRO.FF.W.0014.000000T0000Z-160926T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
119 AM CDT MON SEP 26 2016
...THE FLASH FLOOD WARNING FOR ZAPATA COUNTY HAS EXPIRED...
THE HEAVY RAIN OVER ZAPATA COUNTY HAS ENDED. THE FLOOD WATERS THAT
IMPACTED THE COUNTY ARE STARTING TO RECEDE. PLEASE CONTINUE TO HEED
ANY REMAINING ROAD CLOSURES.
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9938
2727 9933 2727 9896 2679 9896 2660 9913
2657 9917 2667 9920 2672 9921 2675 9924
2685 9927 2687 9932 2692 9932 2694 9939
2696 9939 2698 9938 2703 9945 2706 9945
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 9:26 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 25, 9:26 PM CDT, 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 926 PM CDT Sun Sep 25 2016 .DISCUSSION...A weak cold front currently extends from near Texarkana to Zapata. Numerous showers and thunderstorms continue to develop along the boundary mainly across Zapata, Starr and Jim Hogg Counties. The latest HRRR and NAM suggests that this convection will move east and gradually weaken overnight. However, the NAM shows some additional development near the coast around sunrise. Have updated the overnight grids to reflect current thinking and for observational trends. A flash flood watch may be needed later tonight or Monday due to the high rainfall rates, precipitable water values over 2 inches, and the slow moving boundary across the area. && .PREV DISCUSSION... /issued 705 PM CDT Sun Sep 25 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Moderate and gusty southeast winds prevail across deep south Texas this evening. Latest BRO radar indicates scattered showers and thunderstorms the extreme western portions of the CWA. This activity is associated with a weak cold front approaching the area. THe latest HRRR and NAM models suggest that some of this activity could reach the TAF sites after midnight, mainly after 09z. Otherwise, winds will gradually diminish by later this evening with some brief MVFR ceilings possible overnight. Rain chances will increase on Monday as the front approaches from the west and moisture pools ahead of it. PREV DISCUSSION... /issued 221 PM CDT Sun Sep 25 2016/ SHORT TERM (Tonight through Monday Night): A negative tilt H5 trough is moving laterally from west to east across the upper plains today. It extends a weakness southwest to a cutoff low over North- west Mexico. High pressure is over the central high plains and a cold front is pushing out ahead of that high pressure over North Central Texas. High pressure is also over the Gulf of Mex, driving a moderate southeast flow over the CWA, pumping moisture ashore. Marine showers are ongoing over the Gulf adjacent to the CWA, while isolated to scattered afternoon convection is developing over the CWA. Daytime convection should decrease this evening as heating subsides, however, there is enough moisture such that it may not entirely disappear, especially over the Gulf and along the coast tonight. Plus, a few showers may push south ahead of the front, whose transection of the Rio Grande should end up between Del Rio and Laredo tonight. Despite somewhat more robust pop percentages than usual of late, QPF amounts will remain relatively low, at a quarter of an inch or less. Overnight low temperatures will be in the mid 70s with a light east southeast wind. The NAM starts out the work week Monday morning with ongoing Gulf showers and streamers moving onto the coast and over the Lower Valley, even reaching the southern Mid Valley. Though convective coverage will be in the numerous category, overall QPF still looks manageable at under a half an inch, though some locally heavier downpours will be possible. Light winds will back from east southeast early Monday morning to east northeast through the day. Max temperatures will be slightly lower than today, mainly in the mid to upper 80s. A shift to north winds Monday night signals that the front will edge into the area, but marginally drier air will not push all the way through, and the front may hang up at the coast. QPF amounts again still look modest at less than half an inch, although heavier amounts look feasible over the Gulf. Overnight low temperatures will be a bit less than tonight, in the lower to mid 70s. LONG TERM (Tuesday through Sunday): The main effort in the long term portion of the forecast was to reduce rain chances and shift the focus of the precipitation to along the immediate coastal area and the adjacent coastal waters in the wake of the above-mentioned cold front. Isolated to scattered thunderstorms and/or showers are forecast Tuesday through Thursday as deep tropical moisture remains in place near the coast in the wake of the front. The atmosphere will then rapidly dry beginning Thursday night and afterwards, leading to dry weather at that time and through the remainder of the forecast. Temperatures tempered to near normal levels immediately in the wake of the front will gradually warm to above normal levels by the end of the forecast period courtesy of abundant sunshine and limited cloud cover. MARINE (Tonight through Monday night): High pressure over the Gulf will be countered by a weak area of low pressure over the Southwest Gulf and by the approach of a weak cold front pushing slowly through South Central Texas tonight. Moderate southeast winds today will weaken and shift to east tonight, and will then become light to moderate northeast on Monday. Winds will back to north and will become moderate Monday night as the front moves near to and over the lower Texas Coast. Seas will remain low to moderate through the short term. Isolated to scattered showers with embedded thunderstorms will continue over the marine areas. Tuesday through Sunday: Moderate generally northeast winds and moderate seas will prevail through the period in the wake of the cold front discussed above. Wind speeds may be strong enough on all or portions of the Lower Texas coastal waters Tuesday and Tuesday night to warrant a Small Craft Exercise Caution. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 89 77 86 / 40 50 60 40 BROWNSVILLE 79 90 76 87 / 40 50 60 40 HARLINGEN 77 90 75 86 / 40 60 50 40 MCALLEN 79 91 74 88 / 40 60 40 30 RIO GRANDE CITY 78 91 73 85 / 60 60 50 30 SOUTH PADRE ISLAND 81 87 78 83 / 50 60 70 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, Sep 25, 4:02 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 402 PM CDT SUN SEP 25 2016 TXZ248>257-262115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 402 PM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINFALL AND NUISANCE FLOODING IN LOW-LYING AND POORLY- DRAINING AREAS...ARE FORECAST FOR MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-262115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 402 PM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS TODAY AND TONIGHT. WIND GUSTS TO NEAR 30 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN A MILE CAN BE EXPECTED WITH STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS MONDAY THROUGH WEDNESDAY. WIND GUSTS TO NEAR 30 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN A MILE CAN BE EXPECTED WITH STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 25, 6:54 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
654 PM CDT SUN SEP 25 2016
TXZ248-260030-
ZAPATA TX-
654 PM CDT SUN SEP 25 2016
...SPECIAL WEATHER STATEMENT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF ESCOBAS TO NEAR SIESTA SHORES. MOVEMENT WAS NORTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...
MORALES-SANCHEZ...LAS PALMAS...ESCOBAS...
ZAPATA HIGH SCHOOL AND ZAPATA COUNTY PUBLIC LIBRARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2718 9943 2727 9945 2731 9939 2731 9936
2727 9932 2727 9896 2679 9896 2668 9901
2657 9917 2672 9921 2675 9924 2685 9927
2687 9932 2692 9932 2693 9938 2696 9939
2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 2352Z 169DEG 22KT 2722 9920 2682 9929
SPEECESpecial weather statement, Sep 25, 7:48 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
748 PM CDT SUN SEP 25 2016
TXZ248-260145-
ZAPATA TX-
748 PM CDT SUN SEP 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY UNTIL 845 PM CDT...
AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SIESTA SHORES...OR NEAR ZAPATA...MOVING
NORTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...
MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH SCHOOL...
FALCON LAKE ESTATES...ZAPATA COUNTY PUBLIC LIBRARY AND FALCON SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9896 2664 9914
2665 9920 2672 9921 2675 9924 2685 9927
2687 9932 2692 9932 2693 9938 2696 9939
2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 0047Z 194DEG 18KT 2683 9925
SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:13 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Sep 25, 7:48 PM CDT | Special Weather Statement | BRO | Zapata | 57 min |
| Sep 25, 9:39 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 111 min |
| Sep 25, 11:44 PM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Sep 26, 2:40 AM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 2 hr |
| Sep 26, 4:12 AM CDT | Special Marine Warning | BRO | 63 min | |
| Sep 26, 5:30 AM CDT | Special Marine Warning | BRO | 60 min | |
| Sep 26, 6:31 AM CDT | Special Marine Warning | BRO | 59 min | |
| Sep 26, 6:17 PM CDT | Areal Flood Advisory | BRO | Starr | 58 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.